Alert archive / North Carolina / Wind Advisories in 2011
Wind Advisory 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Apr 15, 2011, 4:52 PM EDT for 12 counties in North Carolina. It took effect at Apr 16, 2011, 12:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 4:52 PM EDT (20:52 UTC)
- In effect from
- Apr 16, 2011, 12:00 PM EDT
- Expired
- Apr 17, 2011, 12:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374 WWUS72 KMHX 152052 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 452 PM EDT FRI APR 15 2011 ...GUSTY WINDS EXPECTED ALONG THE COAST SATURDAY AFTERNOON AND EVENING. .GUSTY SOUTHERLY WINDS WILL DEVELOP OVER COASTAL SECTIONS SATURDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. WINDS WILL SHIFT TO WEST AND DIMINISH AFTER THE FRONT MOVES THROUGH SATURDAY EVENING. NCZ047-081-095-103-104-160500- /O.NEW.KMHX.WI.Y.0004.110416T1600Z-110417T0400Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 452 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. * LOCATIONS...COASTAL EASTERN NORTH CAROLINA. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED LATE SATURDAY AFTERNOON INTO EARLY EVENING. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREE LIMBS. ENSURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
722 WWUS72 KMHX 160259 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1059 PM EDT FRI APR 15 2011 ...GUSTY WINDS EXPECTED ALONG THE COAST SATURDAY AFTERNOON AND EVENING. .GUSTY SOUTHERLY WINDS WILL DEVELOP OVER COASTAL SECTIONS SATURDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. WINDS WILL SHIFT TO WEST AND DIMINISH AFTER THE FRONT MOVES THROUGH SATURDAY EVENING. NCZ047-081-095-103-104-161100- /O.CON.KMHX.WI.Y.0004.110416T1600Z-110417T0400Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1059 PM EDT FRI APR 15 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. * LOCATIONS...COASTAL EASTERN NORTH CAROLINA. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED LATE SATURDAY AFTERNOON INTO EARLY EVENING. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREE LIMBS. ENSURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
503 WWUS72 KMHX 160757 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 AM EDT SAT APR 16 2011 ...GUSTY WINDS EXPECTED ALONG THE COAST THIS AFTERNOON AND EVENING... .GUSTY SOUTHERLY WINDS WILL DEVELOP OVER COASTAL SECTIONS THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. WINDS WILL SHIFT TO WEST AND DIMINISH AFTER THE FRONT MOVES THROUGH TONIGHT. NCZ047-081-095-103-104-162100- /O.CON.KMHX.WI.Y.0004.110416T1600Z-110417T0400Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 357 AM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. * LOCATIONS...COASTAL EASTERN NORTH CAROLINA. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED. * TIMING...STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY EVENING. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREE LIMBS. ENSURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
796 WWUS72 KMHX 160913 AAA NPWMHX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 513 AM EDT SAT APR 16 2011 ...GUSTY WINDS EXPECTED ALONG THE COAST THIS AFTERNOON AND EVENING... .GUSTY SOUTHERLY WINDS WILL DEVELOP OVER COASTAL SECTIONS THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. WINDS WILL SHIFT TO WEST AND DIMINISH AFTER THE FRONT MOVES THROUGH TONIGHT. NCZ047-081-095-103-104-162100- /O.CON.KMHX.WI.Y.0004.110416T1600Z-110417T0400Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 513 AM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. * LOCATIONS...COASTAL EASTERN NORTH CAROLINA. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE. * TIMING...STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY EVENING. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREE LIMBS. ENSURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
927 WWUS72 KMHX 161950 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 PM EDT SAT APR 16 2011 ...GUSTY WINDS OVER EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING... .GUSTY SOUTHERLY WINDS WILL CONTINUE OVER EASTERN NORTH CAROLINA THROUGH THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO WEST AND DIMINISH AFTER THE FRONT MOVES THROUGH TONIGHT. NCZ029-044>046-079-080-090>094-098-170000- /O.EXB.KMHX.WI.Y.0004.000000T0000Z-110417T0000Z/ MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR- JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 350 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...INLAND EASTERN NORTH CAROLINA. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE. * TIMING...STRONG WINDS WILL CONTINUE THROUGH 8 PM THEN DIMINISH. * IMPACTS...DOWNED TREES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ047-081-095-103-104-170400- /O.CON.KMHX.WI.Y.0004.000000T0000Z-110417T0400Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 350 PM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...COASTAL EASTERN NORTH CAROLINA. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY EVENING. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREE LIMBS. ENSURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
832 WWUS72 KMHX 170031 AAA NPWMHX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 831 PM EDT SAT APR 16 2011 ...GUSTY WINDS OVER EASTERN NORTH CAROLINA THIS EVENING... .GUSTY SOUTHERLY WINDS WILL CONTINUE OVER EASTERN NORTH CAROLINA THROUGH THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO WEST AND DIMINISH AFTER THE FRONT MOVES THROUGH TONIGHT. NCZ047-081-095-103-104-170400- /O.CON.KMHX.WI.Y.0004.000000T0000Z-110417T0400Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 831 PM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...COASTAL EASTERN NORTH CAROLINA. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED EARLY THIS EVENING. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREE LIMBS. ENSURE LOOSE OBJECTS THAT MAY BE BLOWN AROUND ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:30 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 15, 4:30 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT FRI APR 15 2011
.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE THIS EVENING. A MOIST COLD FRONT
WILL APPROACH FROM THE WEST SATURDAY AND CROSS THE REGION SATURDAY
NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY AND
MONDAY...THEN SLIDE OFFSHORE TUESDAY WHILE CONTINUING TO INFLUENCE
THE WEATHER THROUGH LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 400 PM FRIDAY...INCREASING CLOUDS WILL BE MAIN STORY OVERNIGHT
WITH SCU EXPECTED TO DEVELOP OVERNIGHT WITH INCREASING AND VEERING
ONSHORE FLOW...ALONG WITH HIGH AND MID CLOUDS INCREASING FROM W.
MODEL BLEND LOOKS GOOD FOR MIN TEMPS...MAINLY 55-60.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 400 PM FRIDAY...MAIN FOCUS WILL BE SVR THREAT WITH AREA
UPGRADED TO MODERATE THREAT PER LATEST SPC DAY 2 OUTLOOK. SHEAR
PROFILES IMPRESSIVE WHILE CAPE AND LOW LVL INSTABILITY MAY BE
MARGINAL DUE TO MORNING CLOUDINESS LIMIITING HEATING. HOWEVER
ACTIVITY DEVELOPING UPSTREAM LIKELY TO OVERCOME INSITU CONDITIONS
GIVEN STRENGTH OF POSSIBLE STORMS...THUS DAMAGING WIND THREAT
WORDING FROM PREVIOUS FCST LOOKS GOOD. GFS FCST SOUNDINGS CONTINUE
TO INDICATE MORE DIRECTIONAL SHEAR THAN NAM12...SUPPORTING INCREASED
TORNADO THREAT.
BLEND OF MODELS AND PREVIOUS FCST USED FOR WINDS...SUPPORTING WIND
ADVISORY FOR COASTAL SECTIONS FROM LATE MORNING ON.
MOS BLEND FOR MAX TEMPS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM FRI...CONVECTIVE ACTIVITY WILL QUICKLY END FROM THE
WEST SATURDAY EVENING JUST AHEAD OF THE APPROACHING FRONT. WILL
CARRY ONLY A LINGERING CHANCE OF SHOWERS ALONG THE CENTRAL OUTER
BANKS AND ADJACENT WATERS AFTER 06Z SUNDAY. TIMING AND PRECIP
CHANCES STILL LOOK GOOD FROM EARLY MORNING FORECAST AND WILL
CONTINUE WITH THIS AFTERNOONS PACKAGE. HIGH PRESSURE BEHIND THE
FRONT WILL FOLLOW CLOSELY BEHIND AND WILL PASS THROUGH THE
SOUTHEAST ON SUNDAY. THE HIGH WILL SHIFT OFF THE SOUTHEAST COAST
SUNDAY NIGHT AND WILL BECOME CENTERED OVER THE SOUTH
ATLANTIC...EXTENDING INTO THE SOUTHEAST STATES...THROUGH MOST OF
THE WEEK. DRY WEATHER WILL BE THE RULE WITH A GRADUAL WARMING
TREND IN SOUTHWEST FLOW THROUGH THE WEEK. NEXT CHANCE OF RAIN WILL
HOLD OFF UNTIL FRIDAY WITH THE APPROACH OF THE NEXT FRONT.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THIS AFTERNOON THROUGH SAT MORNING/...
AS OF 145 PM FRIDAY...VFR EXPECTED TO PREVAIL THROUGH EARLY EVENING
WITH CU/SCU INCREASING WITH ONSHORE FLOW. INCREASING LOW LVL MSTR
WILL LIKELY RESULT IN MVFR SCU CIGS LATE EVENING AND OVERNIGHT WHILE
WINDS WILL PRODUCE ENOUGH MIXING TO PRECLUDE FOG DEVELOPMENT. WDLY
SCH SHRA PSBL EARLY SAT MORNING WITH INCREASING SE-S FLOW. CIGS
GRADUALLY LIFTING DURING MORNING AND EARLY AFTN BUT LIKELY STILL
MVFR.
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 330 PM FRI...WIDESPREAD CONVECTIVE ACTIVITY WILL RAPIDLY END
FROM WEST TO EAST SATURDAY EVENING AS THE FRONT MOVES THROUGH
EASTERN NORTH CAROLINA. DRY AIR WILL WORK IN JUST BEHIND THE FRONT
WITH VFR CONDITIONS EXPECTED AT ALL 4 AREA TERMINALS BY 04Z-06Z
SUNDAY. WINDS WILL SHIFT TO WEST AND DIMINISH TO 5-10 KNOTS LATE
SATURDAY NIGHT INTO SUNDAY MORNING. VFR CONDITIONS WILL BE THE RULE
FOR THE REMAINDER OF THE PERIOD. WINDS SUNDAY WILL BE FROM THE
NORTHWEST AROUND 10 KNOTS...THEN MAINLY SOUTHWEST THROUGH THE WEEK
WITH HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST. THE NEXT CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL HOLD OFF UNTIL FRIDAY WITH THE
APPROACH OF THE NEXT COLD FRONT.
&&
.MARINE...
SHORT TERM /TONIGHT AND SAT/...
AS OF 400 PM FRIDAY...LATEST MODEL DATA CONTINUES TO INDICATE WINDS
VEERING FROM NE-E TO SE OVERNIGHT WITH SPEEDS INCREASING TO 15-20
KTS. NAM12 LOOKS OVERDONE WITH STRONGER WINDS SAT AFTN AND LEANED TO
GFS WHICH IS SLIGHTLY STRONGER THAN PREVIOUS FCST. FREQUENT GUSTS TO
NEAR 35 KT LIKELY MOST OF AREA SAT AFTN INTO EVE...AND POSTED GALES
FOR ALL BUT ALB SOUND WHERE WILL HAVE SOLID SCA.
BLEND OF WW3 AND SWAN USED FOR SEAS...AND HAVE HEIGHTS BUILDING TO
6-8 FT OVERNIGHT AND 7-9 FT SAT. SOME MARGINAL HIGH SURF POSSIBLE
FOR SRN WATERS SAT AFTN INTO EVENING ALONG WITH MINOR WATER RISES
NRN PAMLICO SOUND...BUT WILL LET MID SHIFT FARTHER ASSESS THIS
THREAT.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 330 PM FRI...STRONG TO SEVERE CONVECTION WILL MOVE OFF THE
COAST SATURDAY NIGHT. WINDS WILL VEER FROM DUE SOUTH SATURDAY
EVENING BECOMING DUE WEST BY SUNDAY MORNING AFTER THE FRONT MOVES
OFF THE COAST. THE PRESSURE GRADIENT WILL RELAX QUICKLY ONCE THE
FRONT PASSES RESULTING IN A RAPID DECREASE IN WIND SPEEDS AS WELL.
GALES WILL END LATE SATURDAY NIGHT AND SMALL CRAFT CONDITIONS
FOLLOWING THAT WILL END ACROSS ALL WATERS BY SUNDAY AFTERNOON. WINDS
ON SUNDAY WILL BE NORTHWEST...BACKING TO SOUTHWEST SUNDAY
NIGHT...THEN SOUTH FOR THE REMAINDER OF THE PERIOD. HIGH PRESSURE
BEHIND THE FRONT WILL PASS THROUGH THE AREA SUNDAY THEN OFF THE
SOUTHEAST COAST SUNDAY NIGHT. THE HIGH WILL REMAIN CENTERED OVER THE
SOUTH ATLANTIC FOR MUCH OF THE WEEK AND EXTEND INTO THE SOUTHEAST
STATES. LIGHT WINDS AND SEAS EXPECTED IN THE SOUTHERLY FLOW.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY
NIGHT FOR NCZ047-081-095-103-104.
MARINE...GALE WARNING FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT
FOR AMZ135-150-152-154-156-158.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT FOR AMZ130.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JBM/HSA
MARINE...JBM/HSAHazardous weather outlook, Apr 15, 4:47 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 447 PM EDT FRI APR 15 2011 NCZ029-044>046-079-080-090>094-162100- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO- 447 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL CROSS EASTERN NORTH CAROLINA SATURDAY NIGHT. THIS STORM SYSTEM WILL BRING A CHANCE OF SEVERE STORMS TO EASTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES WILL BE THE MAIN THREAT. LOCALIZED URBAN AND POOR DRAINAGE FLOODING WILL ALSO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-103-104-162100- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 447 PM EDT FRI APR 15 2011 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. WIND ADVISORY. A COLD FRONT WILL CROSS EASTERN NORTH CAROLINA SATURDAY NIGHT. THIS STORM SYSTEM WILL BRING A CHANCE OF SEVERE STORMS TO EASTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES WILL BE THE MAIN THREAT. LOCALIZED URBAN AND POOR DRAINAGE FLOODING WILL ALSO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ047-081-162100- MAINLAND DARE-MAINLAND HYDE- 447 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A COLD FRONT WILL CROSS EASTERN NORTH CAROLINA SATURDAY NIGHT. THIS STORM SYSTEM WILL BRING A CHANCE OF SEVERE STORMS TO EASTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES WILL BE THE MAIN THREAT. LOCALIZED URBAN AND POOR DRAINAGE FLOODING WILL ALSO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ098-162100- ONSLOW- 447 PM EDT FRI APR 15 2011 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A COLD FRONT WILL CROSS EASTERN NORTH CAROLINA SATURDAY NIGHT. THIS STORM SYSTEM WILL BRING A CHANCE OF SEVERE STORMS TO EASTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. WIDESPREAD DAMAGING WINDS AND A FEW STRONG TORNADOES WILL BE THE MAIN THREAT. LOCALIZED URBAN AND POOR DRAINAGE FLOODING WILL ALSO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:21 AM EDT | Small Craft Advisory | MHX | 34 hr | |
| Apr 15, 5:00 PM EDT | Gale Warning | MHX | 31 hr |
Nearby
Wind Advisories in North Carolina, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.